Role of MRI in diagnosing neurological complications in inte
Case Report
A 26-year-old man was brought to the Emergency Department by family 1 h after ingesting a bottle of an unknown insecticide. On arrival, he was having excessive secretion and multiple episodes of vomiting. He had two episodes of vomiting while in the emergency department. On examination, he was tachycardic and had pinpoint pupils. The patient was suspected to have OP based on clinical features. Nasogastric lavage was performed. He was also atropinized and started on pralidoxime and was subsequently shifted to Intensive Care Unit He initially presented with a cholinergic crisis, but later on, she developed features of extrapyramidal involvement such as temporary loss of speech, muscle tone abnormalities, tremor, and rigidity. He was diagnosed as having the intermediate syndrome with extrapyramidal manifestations. Routine laboratory tests were within normal limits, except for white blood cell count 18.9 × 109/L (reference range, 4.00–10.80 × 109/L). Blood gases showed acidosis (pH 7.212, pO2 123 mmHg, saturatedO2 97.2%, pCO2 35.5 mmHg, actual base excess – 12.6 mmol/L, and lactate 1.1 mmol/L). However, serum transaminases, alkaline phosphatases, renal function tests, and serum electrolytes were in normal range. Furthermore, chest X-ray was normal and electrocardiogram showed prolonged QTc interval (49 ms)....

http://www.ijccm.org/article.asp?issn=0972-5229;year=2017;volume=21;issue=2;spage=105;epage=107;aulast=Ravikanth
Like
Comment
Share